Alert archive / Maine / Wind Advisories in 2019

Wind Advisory 3, NWS Caribou, ME

February 8, 20196 counties in Maine

NWS Caribou, ME issued this wind advisory at Feb 8, 2019, 3:23 AM EST for 6 counties in Maine. It took effect at Feb 8, 2019, 6:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2019, 3:23 AM EST (08:23 UTC)
In effect from
Feb 8, 2019, 6:00 PM EST
Expired
Feb 9, 2019, 6:00 PM EST
In force
24 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2019-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2019-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

015 
WWUS71 KCAR 080823
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
323 AM EST Fri Feb 8 2019

MEZ001>006-010-011-015>017-029>032-081630-
/O.NEW.KCAR.WI.Y.0003.190208T2300Z-190209T2300Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream,
Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
323 AM EST Fri Feb 8 2019

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
SATURDAY...

The National Weather Service in Caribou has issued a Wind
Advisory, which is in effect from 6 PM this evening to 6 PM EST
Saturday.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...6 PM this evening to 6 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and scattered power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

Duda
7 follow-up statements
280 
WWUS71 KCAR 081457
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
957 AM EST Fri Feb 8 2019

MEZ001>006-010-011-015>017-029>032-082300-
/O.CON.KCAR.WI.Y.0003.190208T2300Z-190209T2300Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream,
Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
957 AM EST Fri Feb 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST SATURDAY...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...6 PM this evening to 6 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and scattered power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
036 
WWUS71 KCAR 081953
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
253 PM EST Fri Feb 8 2019

MEZ011-015>017-029>032-090400-
/O.CON.KCAR.WI.Y.0003.190208T2300Z-190209T2300Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
253 PM EST Fri Feb 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST SATURDAY...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...6 PM this evening to 6 PM EST Saturday.

* IMPACTS...Winds will cause a few tree limbs to snap with 
  scattered power outages possible. Expect some difficulty driving
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

MEZ001>006-010-090400-
/O.CON.KCAR.WI.Y.0003.190208T2300Z-190209T2300Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
253 PM EST Fri Feb 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST SATURDAY...

* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* WIND CHILL...Wind chills will drop to between minus 15 and minus
  25 after midnight tonight into early Saturday morning. 

* TIMING...6 PM this evening to 6 PM EST Saturday.

* IMPACTS...Winds will cause a few tree limbs to snap with 
  scattered power outages possible. Expect some difficulty driving
  high profile vehicles. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
915 
WWUS71 KCAR 090357
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
1057 PM EST Fri Feb 8 2019

MEZ011-015>017-029>032-091200-
/O.CON.KCAR.WI.Y.0003.000000T0000Z-190209T2300Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
1057 PM EST Fri Feb 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...6 PM this evening to 6 PM EST Saturday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

MEZ001>006-010-091200-
/O.CON.KCAR.WI.Y.0003.000000T0000Z-190209T2300Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
1057 PM EST Fri Feb 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY...

* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* WIND CHILL...Wind chills will drop to between minus 15 and 
  minus 25 after midnight tonight into early Saturday morning.

* TIMING...6 PM this evening to 6 PM EST Saturday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
582 
WWUS71 KCAR 090824
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
324 AM EST Sat Feb 9 2019

MEZ011-015>017-029>032-091630-
/O.CON.KCAR.WI.Y.0003.000000T0000Z-190209T2300Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
324 AM EST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...Through 6 PM EST this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

MEZ001>006-010-091630-
/O.CON.KCAR.WI.Y.0003.000000T0000Z-190209T2300Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
324 AM EST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* WIND CHILL...Wind chills will drop to between 15 below and 20
  below through early this morning.

* TIMING...Through 6 PM EST this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

Duda
254 
WWUS71 KCAR 091410
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
910 AM EST Sat Feb 9 2019

MEZ011-015>017-029>032-092215-
/O.CON.KCAR.WI.Y.0003.000000T0000Z-190209T2300Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
910 AM EST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...Through 6 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and scattered power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

MEZ001>006-010-092215-
/O.CON.KCAR.WI.Y.0003.000000T0000Z-190209T2300Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
910 AM EST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...Northwest 15 to 25 mph with gusts up to 50 mph.

* TIMING...Through 6 PM EST this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
085 
WWUS71 KCAR 091937
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
237 PM EST Sat Feb 9 2019

MEZ011-015>017-029>032-092300-
/O.CON.KCAR.WI.Y.0003.000000T0000Z-190209T2300Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
237 PM EST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...Northwest 15 to 20 mph with gusts up to 45 mph.

* TIMING...Through 6 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and scattered power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

MEZ001>006-010-092300-
/O.CON.KCAR.WI.Y.0003.000000T0000Z-190209T2300Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
237 PM EST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...Northwest 20 to 25 mph with gusts up to 45 mph.

* TIMING...Through 6 PM EST this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
326 
WWUS71 KCAR 092303
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
603 PM EST Sat Feb 9 2019

MEZ001>006-010-011-015>017-029>032-100015-
/O.EXP.KCAR.WI.Y.0003.000000T0000Z-190209T2300Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream,
Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
603 PM EST Sat Feb 9 2019

...WIND ADVISORY HAS EXPIRED...

Winds are expected to wind down through the evening with speeds of
10 to 20 mph. Therefore, the Wind Advisory has been allowed to
expire.

$$

Hewitt

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:49 PM EST, 3 hours 34 minutes earlier.

Area forecast discussion, Feb 7, 11:49 PM EST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1149 PM EST Thu Feb 7 2019

.SYNOPSIS...
A large area of low pressure will track from the Great Lakes
northeast into western Quebec tonight then into central Quebec
on Friday. High pressure will build in from the west Saturday
into Sunday.

&&

.NEAR TERM /THROUGH FRIDAY/...
1145 PM Update... Adjusted temperatures and dew points based on
latest observational data. With temperatures already above
freezing in the Bangor region, the threat of freezing rain has
diminished. Thus, have made some adjustments to weather type.
However, there is still the potential for pockets of freezing
rain just north of there where temperatures were still hovering
around freezing. Also made some adjustments to qpf/ice through
the overnight hours based on latest data. Winter Weather
Advisories to remain up for everywhere overnight except the
downeast coast.

Previous Discussion...
A very large area of low pressure lifting up to our west
tonight will pull deep moisture back over the region. High
pressure over the Maritimes combined with a weak triple point
low moving into the Gulf of Maine will hold cold air onto the
surface as precipitation moves in overnight. A mix of light
sleet and freezing rain is expected, with boundary layer
temperatures warming from south to north overnight. By dawn
Friday morning a bit of freezing rain will persist in far
northern Maine while plain light rain and some fog will cover
the rest of the area to the south. The freezing rain will likely
make mostly untreated surfaces, especially driveways, cars and
walkways icy. The precipitation will slide east into the
Maritimes Friday as the occlusion pushes east. A corridor of dry
air will push into the area during the midday and afternoon
Friday. This will bring a partly sunny and mild early afternoon
before cooler air starts pushing in from the west on gusty
westerly winds.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Fropa occurs late Fri aftn with very steep low-lvl lapse rates
resulting in mixing up to nr H8 Fri night. Advisory level wind gusts
look to be a pretty sure bet drg this timeframe. Highs on Sat wl be
significantly colder than Fri on the order of 25-30 degrees.

May see isold snow showers in upslope areas Fri night into Sat as
wnw flow conts. Possibility exists for streamers coming off of the
St. Lawrence thru the weekend.

Pressure gradient wl gradually weaken on Sunday with wnw still rmng
gusty but significantly less than earlier in the pd. Temps wl be
warmer than Sat but still much blo normal even under full sun.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
High pressure builds offshore of the Delmarva on Wed with
another hipres center builds in fm Canada on Monday. GFS
bringing upr lvl low into Quebec on Mon with isold-sctd pops
mainly ovr Downeast drg the day while EC and CMC much further
east and weaker with upr system. For the time being hv gone with
a dry fcst for early in the week. Regarding the mid-week system
pcpn is fcst to mv into swrn Maine Tue night as light snow. EC
and GFS are both indicating a double-barrel low structure on Wed
but are having a hard time with the interaction btwn the nrn
and srn streams this far out.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: IFR to LIFR conditions in low clouds are expected
tonight into Friday morning. Conditions should improve to MVFR
late Friday morning, then VFR Friday afternoon. Gusty winds
following the passage of an occlusion may result in turbulance
Friday afternoon.

SHORT TERM: VFR through the end of the period at all terminals.
MVFR restrictions possible over the far north Fri and Sat in low
stratus.

&&

.MARINE...
NEAR TERM: Winds will increase to SCA tonight then remain SCA
much of Friday. Increasing westerly winds will begin to approach
gale late in the day on Friday.

SHORT TERM: Gale warning in effect Fri night into Sat night.
Winds diminish to SCA conditions through Mon night.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until 10 AM EST Friday for MEZ001>004.
     Winter Weather Advisory until 8 AM EST Friday for MEZ005-006-
     010-011-031-032.
     Winter Weather Advisory until 6 AM EST Friday for MEZ015>017.
MARINE...Gale Warning from 5 PM Friday to 7 PM EST Saturday for
     ANZ050>052.

&&

Near Term...Duda/Hewitt
Short Term...
Long Term...
Aviation...Duda/Hewitt/
Marine...Duda/Hewitt/
Hazardous weather outlook, Feb 7, 11:05 PM EST, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1105 PM EST Thu Feb 7 2019

MEZ005-006-010-011-031-032-090415-
Northern Penobscot-Southeast Aroostook-Central Piscataquis-
Central Penobscot-Southern Piscataquis-Northern Washington-
1105 PM EST Thu Feb 7 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST FRIDAY...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine and Penobscot Valley Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ015>017-090415-
Southern Penobscot-Interior Hancock-Central Washington-
1105 PM EST Thu Feb 7 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

This Hazardous Weather Outlook is for Interior DownEast Maine and
Penobscot Valley Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001>004-090415-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-
1105 PM EST Thu Feb 7 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...

This Hazardous Weather Outlook is for Far Northern Maine and North
Woods Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-090415-
Coastal Hancock-Coastal Washington-
1105 PM EST Thu Feb 7 2019

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-090415-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1105 PM EST Thu Feb 7 2019

...GALE WARNING IN EFFECT FROM 5 PM FRIDAY TO 7 PM EST SATURDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 9:10 AM ESTHeavy Freezing Spray AdvisoryCAR49 hr
Feb 8, 5:57 PM ESTSpecial Weather StatementCARAroostook33 min

Nearby

Wind Advisories in Maine, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.